Alert archive / Texas / Flash Flood Warnings in 1997
Flash Flood Warning 53, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 21, 1997, 1:47 PM CDT for Kimble County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 21, 1997, 1:47 PM CDT (18:47 UTC)
- Expired
- Jun 21, 1997, 4:40 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Kimble County, TX
The radar
The San Angelo radar (KSJT), 121 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 6.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 105 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 1318 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 426 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSJT 211847 FFWSJT TXC267-212140- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 147 PM CDT SAT JUN 21 1997 THE NATIONAL WEATHER SERVICE IN SAN ANGELO TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 440 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL TEXAS ...EASTERN KIMBLE COUNTY AT 145 PM...THUNDERSTORMS WITH HEAVY RAIN CONTINUED TO FALL OVER EASTERN PORTIONS OF KIMBLE COUNTY. RADAR ESTIMATES INDICATED THAT BETWEEN 2 AND 4 INCHES OF RAIN HAS FALLEN IN SOUTHEAST PORTIONS OF THE COUNTY IN AREAS EAST OF HIGHWAY 83 AND SOUTH OF THE LLANO RIVER INCLUDING THE TOWN OF SEGOVIA. THIS RAIN IS EXPECTED TO CONTINUE THROUGH THE AFTERNOON WITH AN ADDITIONAL 1 TO 3 INCHES POSSIBLE IN THESE AREAS. ROADWAYS MOST AFFECTED BY THIS FLOODING INCLUDE INTERSTATE 10 EAST OF JUNCTION...HIGHWAY 83 SOUTH OF JUNCTION...HIGHWAYS 479 AND 385...AND FM ROAD 2169. PEOPLE IN FLOOD PRONE AREAS AROUND SEGOVIA SHOULD MOVE TO HIGHER GROUND NOW. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. 10
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 10:36 AM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jun 21, 10:36 AM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION...CORRECTED GRAMMAR IN 2ND PARAGRAPH NATIONAL WEATHER SERVICE SAN ANGELO TX 1030 AM CDT SAT JUN 21 1997 AREA OF RAIN ASSOCIATED WITH UPPER LEVEL LOW OVER SOUTH TEXAS HAS BUILT BACK NORTHWARD TO REACH THE NORTHWEST HILL COUNTRY...SOUTHERN HEARTLAND...AND EVEN INTO CONCHO COUNTY. MOST OF THIS RAIN WAS QUITE LIGHT...EXCEPT OCCASIONAL MODERATE RAIN HAS REACHED SOUTHERN PORTIONS OF KIMBLE AND MASON COUNTIES. HIGH CLOUDS ON THE PERIPHERY OF THE UPPER LOW BISECTED OUR COUNTY WARNING AREA WITH AREAS SOUTH OF A BALLINGER TO SAN ANGELO TO BARNHART LINE MOSTLY CLOUDY WHILE NORTHWEST AREAS WERE MOSTLY SUNNY. WITH OUR WEATHER STATION ON THE SOUTH SIDE OF THE CITY...WE ARE UNDER THE CLOUDS AND AS THE ETA BEGINS TO DRIFT THE UPPER LOW TO THE NORTHWEST BY THIS EVENING...IT LOOKS LIKE MOSTLY CLOUDY SKIES ARE HERE TO STAY THROUGH THIS AFTERNOON AND I WILL THEREFORE LOWER THE SAN ANGELO HIGHS TO BETWEEN 85 AND 90 DEGREES. OUR SOUTHEAST COUNTIES WILL STRUGGLE TO REACH 80 WITH THICKER CLOUD COVER AND OCCASIONAL RAIN. DEW POINTS ARE SEVERAL DEGREES LOWER TODAY WHICH HAS RESULTED IN MUCH LESS INSTABILITY. DRYLINE APPEARS TO BE FARTHER WEST TODAY...MAINLY IN EASTERN NEW MEXICO...WITH THE DEW POINT GRADIENT WEAKER AS WELL. CAP IS STILL STRONG AND THE UPPER LEVEL DYNAMICS THAT HELPED STORMS SURVIVE INTO THE WESTERN BIG COUNTRY YESTERDAY WILL NOT BE PRESENT TODAY...SO I EXPECT THE DIURNAL MOUNTAIN SHOWER ACTIVITY TO REMAIN CONFINED TO THOSE MOUNTAIN AREAS THIS AFTERNOON AND EVENING. FOR WEST CENTRAL TEXAS...IT APPEARS THAT THE MAIN WEATHER MAKER WILL BE THE UPPER LOW IN SOUTH CENTRAL TEXAS. I WILL LEAVE THE RAIN CHANCES IN DUE TO THE EFFECTS OF THIS UPPER LOWV. LOW LEVEL WINDS ARE NOT IMPRESSIVE ON THE KDYX PROFILER AND SURFACE PRESSURE GRADIENT IS NOT AS TIGHT AS IT WAS YESTERDAY. I WILL LOWER THE BIG COUNTRY AND HEARTLAND WINDS TO BELOW LAKE CAUTION CRITERIA. 10
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:53 PM CDT | Severe Thunderstorm Warning | SJT | Mitchell | 92 min |
| Jun 20, 9:24 PM CDT | Flash Flood Warning | SJT | Mitchell | 3 hr |
| Jun 20, 10:23 PM CDT | Severe Thunderstorm Warning | SJT | Mitchell, Nolan | 72 min |
| Jun 21, 4:35 PM CDT | Flash Flood Warning | SJT | Kimble | 4 hr |
Nearby
Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.